MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH HEADED NAIL - 3/4"; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH HEADED NAIL - 3/4"; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 6541-4-575
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
There are 6541-4-575 3/4¿ headed nails in 6541-4-515 1 1/2¿ packaging.There were 2 delivered this way to (b)(6).Update: "they were delivered to the hospital new, unopened.A sterile processing employee opened one and realized it was the wrong pin (3/4¿ pin in a package labeled as 1 1/2¿ pin).They left the second package unopened.We are returning both.".
 
Event or Problem Description
There are 6541-4-575 3/4¿ headed nails in 6541-4-515 1 1/2¿ packaging.There were 2 delivered this way to community general.Update: "they were delivered to the hospital new, unopened.A sterile processing employee opened one and realized it was the wrong pin(3/4¿ pin in a package labeled as 1 1/2¿ pin).They left the second package unopened.We are returning both.".
 
Additional Manufacturer Narrative
Triathlon headed nails (6541-4-5xx) are sold as non-sterile instruments in packages with an outer label that contains information for the product (nail) description, part number, and lot code.Once the nails are removed from their packaging, the packaging is discarded, and the nails are placed into an instrumentation tray and queued for sterilization.The triathlon headed nails must be sterilized prior to surgical use.The device was discovered prior to surgery during kit preparation with no patient involvement and no adverse consequences reported.A sofha (severity of harm assessment) was conducted and concluded the highest potential of harm would be an s1 for a knee surgery with tourniquet.Based upon this review, it is unlikely that a serious injury or death would result if this event were to recur.Therefore, this event was re assessed as not reportable.

Brand Name
HEADED NAIL - 3/4"
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8797750
Report Number0002249697-2019-02589
Device Sequence Number10819612
Product Code MBH
UDI-Device Identifier07613327241457
UDI-Public07613327241457
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6541-4-575
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;